Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 22, NWS Honolulu, HI

April 23, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 23, 2007, 2:52 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Apr 23, 2007, 3:00 AM HST. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 2:52 AM HST (12:52 UTC)
In effect from
Apr 23, 2007, 3:00 AM HST
Expired
Apr 25, 2007, 3:43 PM HST
In force
61 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 231252
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
252 AM HST MON APR 23 2007

...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF
HALEAKALA...

.A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG WINDS
OVER THE SUMMIT FOR THE NEXT FEW DAYS.

HIZ022-240300-
/O.NEW.PHFO.WI.Y.0022.070423T1300Z-070426T0200Z/
HALEAKALA SUMMIT-
252 AM HST MON APR 23 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST WEDNESDAY. 

EAST TO SOUTHEAST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50
MPH EARLY THIS MORNING AND CONTINUE THROUGH WEDNESDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
6 follow-up statements
000 
WWHW70 PHFO 240153
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 PM HST MON APR 23 2007

...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF
HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND...

.OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG 
WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN ALSO
BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TONIGHT AND TUESDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

HIZ026-241500-
/O.EXB.PHFO.WI.Y.0022.070424T0200Z-070425T0400Z/
KOHALA-
353 PM HST MON APR 23 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. 

EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH
WEDNESDAY.


$$

HIZ022-241500-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/
HALEAKALA SUMMIT-
353 PM HST MON APR 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY...

EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH
WEDNESDAY.


$$

BURKE
000 
WWHW70 PHFO 241358
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
358 AM HST TUE APR 24 2007

...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF
HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND...

.OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG
WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN
ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TUESDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

HIZ022-250300-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/
HALEAKALA SUMMIT-
358 AM HST TUE APR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY...

EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH
WEDNESDAY.

$$

HIZ026-250300-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070425T0400Z/
KOHALA-
358 AM HST TUE APR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EAST WINDS TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH
WEDNESDAY.

$$
POWELL
000 
WWHW70 PHFO 241403
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
403 AM HST TUE APR 24 2007

...STRONG WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF
HALEAKALA AND OVER LEEWARD KOHALA ON THE BIG ISLAND...

.OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG
WINDS OVER THE SUMMIT FOR THE NEXT FEW DAYS. STRONG WINDS CAN
ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG ISLAND TUESDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

HIZ022-250315-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0200Z/
HALEAKALA SUMMIT-
403 AM HST TUE APR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY...

SUSTAINED WINDS OF 3O MPH WITH GUSTS TO 50 MPH ARE EXPECTED
INTO WEDNESDAY AFTERNOON.

$$

HIZ026-250315-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070425T0400Z/
KOHALA-
403 AM HST TUE APR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH THIS AFTERNOON.

$$
POWELL
000 
WWHW70 PHFO 250115
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST TUE APR 24 2007

...STRONG WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF
HALEAKALA ON MAUI AND OVER LEEWARD KOHALA ON THE BIG ISLAND...

.OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG
WINDS OVER THE SUMMIT OF HALEAKALA THROUGH WEDNESDAY AFTERNOON.
STRONG WINDS CAN ALSO BE EXPECTED OVER LEEWARD KOHALA ON THE BIG
ISLAND UNTIL EARLY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH
FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

HIZ022-251415-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/
HALEAKALA SUMMIT-
315 PM HST TUE APR 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH
WEDNESDAY AFTERNOON.


$$

HIZ026-251415-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-070425T1600Z/
KOHALA-
315 PM HST TUE APR 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SUSTAINED WINDS NEAR 30 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE
UNTIL EARLY WEDNESDAY MORNING.


$$

ANGLE/BURKE
000 
WWHW70 PHFO 251338
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST WED APR 25 2007

...STRONG WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF
HALEAKALA ON MAUI AND OVER LEEWARD KOHALA ON THE BIG ISLAND...

.OVERVIEW...A STRONG HIGH NORTH OF THE STATE WILL MAINTAIN STRONG
WINDS OVER THE SUMMIT OF HALEAKALA ON MAUI AND OVER LEEWARD KOHALA
SLOPES ON THE BIG ISLAND THROUGH THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

HIZ026-260245-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/
KOHALA-
338 AM HST WED APR 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

SUSTAINED WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 50 MPH
LATER THIS MORNING. WINDS WILL DECREASE BELOW ADVISORY LEVEL BY
THIS EVENING.

$$

HIZ022-260245-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/
HALEAKALA SUMMIT-
338 AM HST WED APR 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

SUSTAINED WINDS WILL REMAIN AT OR ABOVE 30 MPH THROUGH THIS
AFTERNOON...WITH GUSTS UP TO 50 MPH. WINDS WILL DECREASE BELOW
ADVISORY LEVEL BY THIS EVENING.

$$
POWELL
000 
WWHW70 PHFO 260143
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST WED APR 25 2007

...THE STRONG HIGH PRESSURE RIDGE IS WEAKENING SUBSTANTIALLY
   AND SO HAVE WINDS ON HALEAKALA SUMMIT.

HIZ022-026-260245-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-070426T0400Z/
HALEAKALA SUMMIT-KOHALA-
343 PM HST WED APR 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED TO NEAR 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 22, 8:30 PM HST, 6 hours 22 minutes earlier.

Area forecast discussion, Apr 22, 8:30 PM HST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN APR 22 2007

.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM IS MOVING TO THE NORTH OF THE ISLANDS.
BY MONDAY NIGHT THIS WILL BOOST THE CURRENT MODERATE STRENGTH TRADE
WINDS UP TO THE FRESH CATEGORY WHICH IS IN THE 20 TO 25 MPH RANGE.
TRADE WIND SHOWERS WILL ALSO INCREASE SOMEWHAT DURING THIS BREEZY
PERIOD LASTING INTO WEDNESDAY. TRADES WILL WEAKEN AFTER THURSDAY.

&&

.DISCUSSION...
LITTLE CHANGE IN PREVIOUS FORECAST THINKING. AFTERNOON BALLOON
SOUNDINGS RATHER DRY BUT SATELLITE IMAGERY SHOWS ISOLATED SHOWERS
MOVING ONTO ISLANDS IN THE TRADE FLOW AND ALSO A FEW AREAS OF
SCATTERED SHOWERS.

PERIOD OF MAXIMUM TRADE WINDS WOULD BE MONDAY NIGHT INTO TUESDAY
WHEN THE HIGH PRESSURE CELL IS TO THE NORTH NORTHEAST OF THE STATE.
MODELS INDICATE A BELT OF STRONG EASTERLY WINDS ALOFT INCREASING
OVER MAUI MONDAY MORNING AND SPREADING TO THE BIG ISLAND...ALTHOUGH
SLIGHTLY WEAKER...MONDAY NIGHT. WILL LIKELY ISSUE WIND ADVISORY FOR
HALEAKALA SUMMIT FOR MONDAY MORNING ONSET OF WINDS AND AN ADVISORY
FOR BIG ISLAND SUMMITS COULD ALSO BE ISSUED THIS AFTERNOON.

.PREVIOUS DISCUSSION 4 PM SUNDAY
BY THURSDAY...THE STRONG HIGH TO OUR NORTH WILL BE PUSHED EASTWARD
IN THE FACE OF AN ADVANCING TROUGH. WHILE THIS TROUGH WILL NOT
APPROACH KAUAI UNTIL SUNDAY...THE SLACKENING PRESSURE GRADIENT WILL
CAUSE WINDS TO DECREASE FROM THURSDAY INTO NEXT WEEKEND.
HOWEVER...WE WILL STILL BE IN TRADE FLOW SO THE TRADE WIND WEATHER
PATTERN MAY HOLD ON LONGER THAN MIDWEEK. LONG RANGE POPS...SKY AND
WEATHER GRIDS MAY NEED TO BE REVISITED IF FUTURE MODEL RUNS SHOW THE
ONSET OF A CONVECTIVE PATTERN LATE NEXT WEEK.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL ENCOMPASS ALL COASTAL WATERS BY MONDAY
MORNING. MAALAEA BAY WILL ALSO BE INCLUDED IN NEXT ISSUANCE OF
COASTAL WATERS FORECAST. THE LARGE NORTHWEST SWELL IS ALREADY
PASSING THE BUOY NORTHWEST OF KAUAI AND WILL REACH KAUAI AND OAHU
EARLY MONDAY MORNING AND THE BIG ISLAND MONDAY MIDDAY OR AFTERNOON.
STRONG TRADE WINDS MAY REQUIRE ISSUANCE OF HIGH SURF ADVISORY FOR
EAST FACING SHORES BY TUESDAY MORNING DUE TO ROUGH SHORT PERIOD
TRADE WIND SWELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WATERS AROUND KAUAI AND OAHU...KAIWI AND
ALENUIHAHA CHANNELS...AND BIG ISLAND SOUTHEAST WATERS THROUGH EARLY
WEDNESDAY MORNING...AND ADDITIONALLY OVER ALL REMAINING COASTAL
WATERS BY 4 AM MONDAY.

HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU
AND MOLOKAI THROUGH EARLY TUESDAY MORNING.

HIGH SURF ADVISORY NORTH FACING SHORES OF MAUI THROUGH EARLY TUESDAY
MORNING.

HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF THE BIG ISLAND
FROM 4 AM HST MONDAY MORNING THROUGH EARLY TUESDAY MORNING.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:49 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao72 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.